Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Taking glyciphage and glyree. Suffering from high SGOT, SGPT and acidity. Cause and cure?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 262 Questions
XXXXXX. Male, Age - 47 yrs, height - 5 ft. 10 inches, weight - 84 kgs. Medicine taken daily : Glyciphage 500 - 1/2 in the morning, 1 tab after dinner, Glyree 1 - 1/2 in the morning, Storvas 10 - 1 after dinner, Ramipres 5 - 1 in the morning. I am suffering from high SGOT and SGPT levels and acute acidity. Kindly tell me the reason and advise medication.
Posted Thu, 18 Apr 2013 in General Health
Answered by Dr. Balaji Chinnasami 25 minutes later

Thanks for your query.

I am concerned that you are suffering from deranged liver function tests and acute acidity. If you had mentioned actual levels of SGOT and SGPT it would have been more useful.

There are many reasons for deranged SGOT, SGPT suggesting damage to the liver like viral hepatitis, alcoholic hepatitis, autoimmune hepatitis, drug induced hepatitis. You need to be completely evaluated for cause of hepatitis. Only then medications can be given.

Regarding acidity lifestyle modification is important like avoiding spicy foods, not missing meals, avoiding smoking and alcohol. Over the counter medications like Eno, gelusil, pantoprazole can be tried for acidity. If still not responding after these measures for a week may be an endoscopy is needed before going any further.

Don't worry. All you have to do is fix an appointment with gastroenterologist. He will take care of both your complaints.

Take care.

Balaji Chinnasami
Above answer was peer-reviewed by
Follow-up: Taking glyciphage and glyree. Suffering from high SGOT, SGPT and acidity. Cause and cure? 23 hours later
I am sending the Liver Profile test reports. I am a non-smoker and non- alcoholic. Is it side effect of Storvas 10? Kindly advise. Please tell me if any other blood test report is required to be uploaded.

Answered by Dr. Balaji Chinnasami 41 minutes later

Thanks for writing back.

I have gone through your Liver Function Test reports. It indicates mildly elevated liver enzymes. Since you are non alcoholic and nonsmoker, assuming you don't have clinical symptoms of hepatitis (loss of appetite, vomiting, yellow eyes etc) it could be Non Alcoholic steatohepatitis due to fatty liver. Ultrasound abdomen helps in diagnosis.

Regarding your doubt on Storvas, it does cause liver enzyme elevation in 2-3% of people. You can discuss with your doctor regarding need for storvas. If your lipid profile is normal, you can stop storvas for few months and see if SGOT & SGPT levels improve.

Don't worry, your SGOT, SGPT are just borderline elevated. It doesn't imply anything serious.

Take care.

Dr. Balaji Chinnasami
Above answer was peer-reviewed by
Follow-up: Taking glyciphage and glyree. Suffering from high SGOT, SGPT and acidity. Cause and cure? 22 hours later
Hi Dr. Chinnasami,

Thank you so much for your advise. My lipid profile is normal with the help of Storvas 10 only. I will definitely talk to my doctor regarding withdrawl of Storvas.

Regarding my acidity problem, can I take any herbal medicine from Himalaya Healthcare? Please advise.

Thanks & Regards
Answered by Dr. Balaji Chinnasami 54 minutes later

I am glad that my opinion was of help to you.

There are no robust about herbal preparations. But Himalaya healthcare products are considered safe. No harm in giving a try and see if it works.

Take care,

Dr. Balaji CHinnasami
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor